Pill withdrawal symptoms - how long do they last?

(14 Posts)
cindydalziel Tue 28-Jan-14 05:27:01

I've come off the pill and have burning in my mouth lips tongue and nostrils feels like stinging nettle has anybody got any ideas

loveschocolate Thu 07-Jun-12 21:18:30

I felt exactly like you describe for the first month; didn't TTC 1st month and it improved after 1st period. Don't make the same mistake as me and imagine you won't get pregnant the first month of trying and then take ibuprofen to deal with "period pain" - doh!

blondebaby111 Thu 07-Jun-12 18:54:16

i found my periods were much worse while on the pill than off it...makes me wonder why i took it for so long really...after ttc for 4 years i may have never needed it!! hope u feel better soon too wiggy x

Wiggy29 Mon 04-Jun-12 22:55:41

I've been off for 3 months and this month acne has returned with a vengeance, I have had mild nausea at around 2 weeks after af& pretty bad mood swings, oh, and random extreme tiredness! One of the things I was dreading most was horrendous cramp/ heavy af that used to make me pass out& get seriously anemic but (touch wood), that side of things has been ok so far.

blondebaby111 Mon 04-Jun-12 13:06:06

Hi purple, i came off the pill 4 years ago and i felt just like you. For the first two months i felt fine then bang...light headiness..like i was a bit drunk and woozy, headaches, leg ache..you name it i felt it..i even got diagnosed with vertigo but a month later felt no better. Eventually after the dizzyness, headaches and feeling weepy too didnt go i was put on tablets for anxiety and within a week i was feeling gradually like my old self.

I was on the same pill for 13 years so it was pretty bad for me and i dont think i would ever go back on it again. At the time a few of my friends had just finished taking the pill and they had no problems but i guess everyone is different....i turned into someone i didnt recognise but hormones are funny things...chin up, it will get better and please keep seeing the doctor if it carries on...people at first thought i was pregnant too...i so wish as 4 years later still no bfp xxx

NicolaHazel Mon 04-Jun-12 10:53:02

Fingers crossed you feel better soon, Purple.

NicolaHazel Mon 04-Jun-12 10:51:56

I Googled about the headaches, and it seems to be pretty standard. Bearing in mind I'm also stressed with work it's probably the perfect environment for headaches. At least they go quickly using paracetamol.

purplefairies Mon 04-Jun-12 08:50:33

Thanks for the replies. I don't want to POAS to be honest because a) I'll be really disappointed if its -ve and b) even if its +ve I think it would be far too early to get excited. Sounds like horrible symptoms are just "part of the deal" - that's awful about the daily headaches!!!!

I feel like I can cope with the bloating and thrush for the time being (have Canesten on hand if the natural yogurt doesn't clear it) but the nausea/spaced out/slightly faint feeling seems to be getting worse. I'm off on holiday next week so hope it clears by then. I suppose it's a bit shock to the body after having hormones pumped into it for years.

Kittenkatzen Sun 03-Jun-12 18:25:23

I came off the pill at the start of may and had pre-af symptoms pretty much constantly until she showed up on Friday. I had cramps, bloating, hurty boobs, massive chocolate cravings...(actually maybe that last one is normal....)

Does sound like you're having a rough time of it, hope you feel better soon

NicolaHazel Sun 03-Jun-12 17:03:49

I have had an almost daily headache since coming off the pill. Bit fed up now :-(

eurochick Sat 02-Jun-12 12:54:14

I know several lucky people who got pregnant their first month off the Pill. Good luck.

PS - I think you can use the creams but not the pills for thrush if you think you could be pg. A pharmacist will be able to advise.

purplefairies Sat 02-Jun-12 12:45:57

I didn't think to do a test to be honest. I know that sounds silly but I just thought that a) the chances of falling pregnant so soon are virtually nil (at least in my head) and b) pregnancy symptoms would surely be so much worst (throwing up, etc.). I don't want to get myself excited too soon.

I'll probably have to do a test if I want to take anti-thrush treatment anyway, so will see how I feel on Monday. Thanks, eurochick!

eurochick Sat 02-Jun-12 12:40:27

Have you done a test? I think you could be pregnant. The spaced out feeling is a particular red flag for me.

purplefairies Sat 02-Jun-12 12:29:31

I'm hoping that some of you ladies who came off the pill after long-term use will be able to share your experiences of pill withdrawal symptoms? I came off the pill (TTC#1) on 11 May and the symptoms are really getting me down.

I felt fine for the first two weeks or so. I've been worried about hideous acne returning but so far the problems have been completely different (I realise the acne might return eventually, but fingers crossed). I feel constantly light-headed and a bit spaced out, I'm crampy and feel "heavy" in my lower abdomen (like just before a period in the old pre-pill days), I've completely lost my appetite (not like me, I'm a total foodie) and, worst of all, I've come down with a horrible dose of thrush (doctor told me that it was the pill that caused the thrush, not coming off it)!!!

I know my body will take time to adjust, but when did you all start feeling "normal" again? I'm worried that, after 8 years on the pill, I've forgotten what life was like before and that this is, actually, the "new normal".

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now